Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at May 1, 2013, 9:56 PM CDT for 23 counties in Texas. It took effect at May 2, 2013, 11:15 AM CDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2013, 9:56 PM CDT (02:56 UTC)
- In effect from
- May 2, 2013, 11:15 AM CDT
- Expired
- May 3, 2013, 7:00 PM CDT
- In force
- 32 hr
- Issued by
- NWS Houston/Galveston, TX
All 23 counties
Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 2.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
714 WWUS74 KHGX 020256 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 956 PM CDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT THURSDAY AFTERNOON AND NIGHT... .WINDS WILL BEGIN TO INCREASE AS A STRONG COLD FRONT PUSHES THROUGH THE AREA THURSDAY. TXZ163-164-176>179-195>200-210>214-226-227-235>238-021100- /O.NEW.KHGX.WI.Y.0009.130502T1800Z-130503T0300Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND... COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN... CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT... FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON... HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE... LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE... MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS... PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND... ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY... THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS... WINNIE 956 PM CDT WED MAY 1 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT THURSDAY. * EVENT...NORTHWEST WINDS 25 TO 30 MPH WITH GUSTS APPROACHING 40 MPH. * TIMING...WINDS WILL BEGIN TO REACH ADVISORY CRITERIA IN THE WESTERN ZONES AROUND 1 PM AND THEN INCREASE IN THE EASTERN ZONES TO ADVISORY CRITERIA BY 4 PM. * IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
6 follow-up statements
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
604 WWUS74 KHGX 021615 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1115 AM CDT THU MAY 2 2013 ...WIND ADVISORY IN EFFECT THIS AFTERNOON THROUGH THIS EVENING... .NORTH WINDS WILL BEGIN TO INCREASE AND BECOME GUSTY BEHIND A STRONG COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST TEXAS TODAY. EXPECT TO SEE NORTH TO NORTHWEST WINDS AT 20 TO 35 MPH WITH GUSTS TO 40 MPH ACROSS MUCH OF THE AREA. WINDS MIGHT EVEN BE A LITTLE HIGHER NEAR THE COAST AND WEST OF INTERSTATE 45. TXZ163-164-178-179-200-030015- /O.EXT.KHGX.WI.Y.0009.130502T1615Z-130503T0300Z/ HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY- INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CORRIGAN... CROCKETT...DAYTON...GROVETON...LIBERTY...LIVINGSTON...ONALASKA... SHEPHERD...TRINITY 1115 AM CDT THU MAY 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 40 MPH. * TIMING...WINDS WILL BEGIN TO REACH ADVISORY CRITERIA GENERALLY TO THE WEST OF INTERSTATE 45 EARLY IN THE AFTERNOON AND TO THE EAST OF THE INTERSTATE LATER IN THE AFTERNOON. * IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ176-177-195>199-210>214-226-227-235>238-030015- /O.EXT.KHGX.WI.Y.0009.130502T1615Z-130503T0900Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA... EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD... HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 1115 AM CDT THU MAY 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT FRIDAY... * EVENT...NORTH TO NORTHWEST WINDS INCREASING 20 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING...THE STRONGEST WINDS WILL LIKELY OCCUR BETWEEN 4 PM THIS AFTERNOON AND 4 AM FRIDAY MORNING. * IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. SPOTTY POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
527 WWUS74 KHGX 030228 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 928 PM CDT THU MAY 2 2013 ...WIND ADVISORY IN EFFECT THIS EVENING THROUGH FRIDAY AFTERNOON... .EXPECT TO SEE NORTH TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 35 MPH ACROSS MUCH OF THE AREA. TXZ176-177-195>199-210>214-226-227-235>238-032100- /O.EXT.KHGX.WI.Y.0009.000000T0000Z-130503T2100Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA... EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD... HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 928 PM CDT THU MAY 2 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT FRIDAY... * EVENT...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * TIMING...WINDS WILL LIKELY DECREASE TONIGHT ONLY TO INCREASE AGAIN TOMORROW AFTERNOON. * IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$ TXZ163-164-178-179-200-030330- /O.CON.KHGX.WI.Y.0009.000000T0000Z-130503T0300Z/ HOUSTON-LIBERTY-POLK-SAN JACINTO-TRINITY- INCLUDING THE CITIES OF...CLEVELAND...COLDSPRING...CORRIGAN... CROCKETT...DAYTON...GROVETON...LIBERTY...LIVINGSTON...ONALASKA... SHEPHERD...TRINITY 928 PM CDT THU MAY 2 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * EVENT...NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS APPROACHING 35 MPH. * TIMING...WINDS WILL CONTINUE TO DECREASE TONIGHT AND SHOULD REMAIN BELOW ADVISORY CRITERIA. * IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
773 WWUS74 KHGX 030924 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 424 AM CDT FRI MAY 3 2013 ...WIND ADVISORY REMAINS IN EFFECT FOR MUCH OF SOUTHEAST TEXAS THROUGH THIS AFTERNOON... .EXPECT TO SEE NORTH TO NORTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO AROUND 35 MPH ACROSS MUCH OF THE AREA. TXZ176-177-195>199-210>214-226-227-235>238-032100- /O.CON.KHGX.WI.Y.0009.000000T0000Z-130503T2100Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA... EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD... HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 424 AM CDT FRI MAY 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * EVENT...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 35 MPH. * IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
134 WWUS74 KHGX 032037 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 337 PM CDT FRI MAY 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM... .GUSTY NORTH NORTHWEST WINDS AT 20 TO 35 MPH WILL RAPIDLY DIMINISH TOWARD SUNSET. TXZ176-177-195>199-210>214-226-227-235>238-040000- /O.EXT.KHGX.WI.Y.0009.000000T0000Z-130504T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA... EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD... HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 337 PM CDT FRI MAY 3 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...NORTH NORTHWEST WINDS 20 TO 35 MPH...DIMINISHING TOWARD SUNSET. * IMPACT...STRONG CROSS WINDS CAN BE EXPECTED ALONG EAST WEST ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
391 WWUS74 KHGX 040017 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 717 PM CDT FRI MAY 3 2013 ...WIND ADVISORY HAS EXPIRED.. .WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. TXZ176-177-195>199-210>214-226-227-235>238-040130- /O.EXP.KHGX.WI.Y.0009.000000T0000Z-130504T0000Z/ AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MADISON-MATAGORDA-MONTGOMERY- WALKER-WALLER-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL... COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA... EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HEMPSTEAD... HOUSTON...HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON... LAKE SOMERVILLE...LEAGUE CITY...MADISONVILLE...MISSOURI CITY... MONT BELVIEU...NAVASOTA...PALACIOS...PASADENA...PEARLAND... PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY... SUGAR LAND...TEXAS CITY...THE WOODLANDS...TOMBALL...WEIMAR... WHARTON...WILLIS...WINNIE 717 PM CDT FRI MAY 3 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND SHOULD REMAIN LIGHT TO MODERATE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at May 1, 8:03 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, May 1, 8:03 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 803 PM CDT WED MAY 1 2013 .AVIATION... SKIES CLEARING OUT QUICKLY AND SHOULD CONTINUE UNTIL AFTER MIDNIGHT THEN EXPECT MVFR CIG TO BEGIN DEVELOPING AND SPREADING SOUTH. LIGHT/CALM WINDS AND RECOVERING LEVELS OF LL MOISTURE WITH THE CLEAR SKIES WILL SET THE STAGE FOR PATCHY FOG. FOR NOW WILL PREVAIL/TEMPO IN MVFR/IFR CIGS/VIS AFTER 09Z MOST AREAS. COLD FRONTAL TIMING AROUND CLL 13Z/IAH 15Z/GLS17-18Z. STRONG CAA INCREASING THROUGH THE AFTERNOON WILL BRING SUSTAINED 15-25KT GUSTING TO 30+ NW-NNW-N WINDS. CONCERNED THAT STRONG CAA WILL KEEP WINDS UP THROUGH THE NIGHT AND MAY SEE GUSTS NEAR 40 KNOTS NEAR CLL. 45 && .MARINE... LIGHT SE WINDS 5-10 KNOTS WILL COME TO AN END TOMORROW AND AS THE COLD FRONT CRASHES THE UPPER TEXAS COASTAL WATERS EXPECT NEAR GALE TO GALE WINDS. WILL LIKELY ISSUE A GALE WATCH WITH THE EVENING UPDATE. PEAK WINDS WILL LIKELY OCCUR AFTER 00Z FRIDAY THROUGH MID MORNING. 45 && .PREV DISCUSSION... /ISSUED 400 PM CDT WED MAY 1 2013/ DISCUSSION... THIS AFTERNOON SE TX WAS BETWEEN AN UPPER LOW MEANDERING EASTWARD OVER NORTHERN LA AND AN UPPER LEVEL HIGH PRESSURE RIDGE OVER WEST CENTRAL TX. THE MAIN FORECAST CONCERNS FOR THE NEXT FEW DAYS WILL BE THE AFFECTS OF A COLD FRONT WILL PUSH THROUGH THE FORECAST AREA ON THURSDAY. LIKED THE NAM12 IN ITS HANDLING OF THE COLD FRONTAL PASSAGE ON THURSDAY. UPPER SUPPORT FOR THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BE WEAK. HOWEVER WITH A STRONG UPPER LEVEL TROUGH MOVING ACROSS THE PLAINS COUPLED WITH THE FLOW AROUND THE BACKSIDE OF THE UPPER LEVEL LOW...EXPECT A COOL AND VERY DRY AIR MASS TO SETTLE ACROSS SE TX BEHIND THE FRONT. THE FRONT ITSELF WILL BE ACCOMPANIED BY STRONG GUSTY WINDS DURING THE AFTERNOON AND EVENING ON THURSDAY. TEMPERATURES WILL LIKELY FALL BEHIND THE FRONT AND THE HIGHS FOR THURSDAY AT SOME LOCATIONS MAY WELL OCCUR JUST AFTER MIDNIGHT EARLY THURSDAY MORNING. WRAP AROUND CLOUDINESS WITH POSSIBLE LIGHT RAIN WILL OCCUR THURSDAY NIGHT BEFORE THE BULK OF THE DRY AIR ARRIVES ON FRIDAY. THERE ARE A FEW IMPACTS THAT WILL BE WATCHED FOR POSSIBLE ADVISORIES OVER THE NEXT 12 HOURS. FIRST...A WIND ADVISORY MAY LIKELY BE ISSUED LATER TONIGHT FOR THURSDAY. NAM12 WINDS AT 925 MB WERE APPROACHING 50 KNOTS AND THESE ALONE SUPPORT THE MAV GUIDANCE OF 25 TO 35 MPH FOR SOME LOCATIONS. NEAR RECORD LOW TEMPERATURES ARE POSSIBLE THURSDAY NIGHT AND FRIDAY NIGHT. SEE BELOW FOR THE MARINE AND FIRE WEATHER ISSUES. FOR THE WEEKEND AND EARLY NEXT WEEK...THE UPPER LOW PRESSURE TROUGH MOVING SOUTHEAST OF THE ROCKIES WILL TRANSITION INTO AN UPPER LOW ON FRIDAY OVER THE SOUTHERN PLAINS BEFORE MOVING EASTWARD. EXPECT ONSHORE WINDS TO RETURN LATE ON SUNDAY. 40 MARINE... LIGHT OFFSHORE FLOW WILL DEVELOP THURS MORNING SEVERAL HOURS BEFORE A STRONG COLD FRONT PUSHES OFF THE COAST. CURRENT ESTIMATE OF THE FRONTAL PASSAGE & STRENGTHENING WINDS IS ROUGHLY 10 AM FOR MATAGORDA BAY AND NOON-1PM GLS. NRLY WINDS WILL STRENGTHEN TO ADVISORY CRITERIA DURING THE AFTERNOON HOURS...AND NEAR OR ABOVE GALE FORCE THURS NIGHT & EARLY FRI MORNING. ASSUMING NO DRASTIC CHANGES TO THE FCST - EXPECT A GALE WATCH TO BE ISSUED BY THE MIDNIGHT SHIFT FOR THAT TIME PERIOD. OVERALL...DIDN'T CHANGE VERY MUCH IN THE ONGOING MARINE PACKAGE AND AGREE GOING WELL ABOVE WWIII SEAS IN THE WAKE OF THE FRONT. WILL ALSO NEED TO KEEP AN EYE ON WATER LEVELS IN THE BAYS LATE THURS NIGHT & FRI AS THERE WILL BE A NW COMPONENT TO THE WINDS...FAVORING A GOOD BIT OF WATER BEING BLOWN OUT. THERE ARE SOME SFC PATTERN DIFFERENCES BETWEEN MODELS LATER IN THE WEEKEND & EARLY NEXT WEEK WHICH LEAD TO EXTREMELY LOW CONFIDENCE IN WIND DIRECTIONS. HOWEVER...SPEEDS AND SEAS APPEAR TO BE BELOW ADVSY CRITERIA. INHERITED GRIDS LOOK SOMEWHAT SIMILAR TO THE ECMWF SOLN SO WILL TREND THAT ROUTE. 47 FIRE WEATHER... ELEVATED FIRE WEATHER CONDITIONS ARE STILL EXPECTED ON FRIDAY WITH STRONG NORTH WINDS (15 TO 25 MPH) AND RELATIVE HUMIDITY VALUES DROPPING TO A 20%-30% RANGE. WILL CONTINUE TO MONITOR FOR POSSIBLE FIRE WEATHER WATCH AND/OR RED FLAG WARNING. 47 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 66 67 39 66 41 / 20 30 20 10 0 HOUSTON (IAH) 65 76 45 67 42 / 10 30 10 10 0 GALVESTON (GLS) 69 77 48 65 54 / 10 40 10 10 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...23 AVIATION/MARINE...45
Hazardous weather outlook, May 1, 4:29 PM CDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 429 PM CDT WED MAY 1 2013 TXZ163-164-176>179-195>200-210>214-226-227-235>238-022130- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 429 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE THROUGH THE REGION THURSDAY MORNING. WIND ADVISORY WILL LIKELY BE NEEDED FOR THURSDAY AFTER THE FRONT MOVES THROUGH. A RED FLAG WARNING MAY ALSO BE NEEDED FOR PORTIONS OF THE AREA AS HUMIDITIES APPROACH THE 20 TO 25% RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-022130- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 429 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS ON THURSDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH WIND SPEEDS NEARING GALE FORCE THURSDAY NIGHT. A GALE WATCH WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:55 PM CDT | Gale Watch | HGX | 6 hr | |
| May 1, 9:55 PM CDT | Small Craft Advisory for Hazardous Seas | HGX | 12 hr | |
| May 2, 3:57 AM CDT | Gale Warning | HGX | 30 hr | |
| May 2, 10:09 AM CDT | Small Craft Advisory for Winds | HGX | 9 hr | |
| May 2, 3:25 PM CDT | Low Water Advisory | HGX | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.